It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

I Need Some Help (important)

page: 1
0

log in

join
share:

posted on Nov, 30 2006 @ 09:27 AM
link   
I need any information that anyone may have concerning how oral medication (pills) absorption might be affected by Gastric Bypass Surgery.

My medical background is limited to EMT training 20 years ago. I know that there are people here with greater medical knowledge than that.




posted on Nov, 30 2006 @ 09:47 AM
link   
Not an expert on this, but my understanding is GBS only affects stomach volume, not absorption rates. People who have the procedure feel full after only a few tablespoons of food. Depending on the dosage volume of the medication involved, it shouldn't be a problem. Maybe the addition of or removal of an enteric coating, or the spreading out of the dosage into increments would be involved.

Why don't you U2U bsl4doc? She seems to have quite a bit of medical knowledge. I think she may even be a doctor, though her bed/keyboard-side manner leaves something to be desired, imo.



posted on Nov, 30 2006 @ 01:16 PM
link   

though her bed/keyboard-side manner leaves something to be desired, imo.


I find it laughable that you equate my demeanor on a message board to how I treat patients.

But yes, there are complications of gastric bypass related to absorption, most often of iron, thiamine, and calcium. This is related to the fact that the duodenum is bypassed as part of the gastric bypass surgery; this portion of the intestine is where a great deal of vitmains and minerals are absorbed. There's also a reduction in protein and carbohydrate absorption, to an extent, which most antibiotics and medications consist of.

Although this is sound medical advice, I would certainly consult your own physician rather than trust someone you don't know on a message board. Your physician has a working knowledge of your personal case history, any medical issues related to absorption, etc etc.

Contrary to what Soficrow, Excitebale, et al. think, I will not be billing you for these services


~Mariella



posted on Nov, 30 2006 @ 03:03 PM
link   


I find it laughable that you equate my demeanor on a message board to how I treat patients.


You would. A leopard doesn't change its spots and a tiger doesn't change its stripes. But is a zebra black with white stripes or white with black stripes?

Get over yourself, doc. You're not so bad, for a croaker.

Thanks for chipping in, pro bono.

peace. out.



posted on Nov, 30 2006 @ 03:29 PM
link   

Originally posted by bsl4doc
Although this is sound medical advice, I would certainly consult your own physician rather than trust someone you don't know on a message board. Your physician has a working knowledge of your personal case history, any medical issues related to absorption, etc etc.

Contrary to what Soficrow, Excitebale, et al. think, I will not be billing you for these services


~Mariella


Thanks for the information.

Let me make things a bit clearer here. I am actually working with my mother's doctor in this. Last night I had to take her to the Emergency Room because she was incoherent and disoriented. The doctor there believes that it is the medication that she is on. She takes several anti-depressents, Ambien, Percoset and has a Fentanyl patch. She is being treated by a pain management specialist. She had had the Stomach banding surgery back in 2000 and the band slipped causing complications that required her to have a large part of her stomach removed in 2002. A side effect of this is that she has a long time between bowel movements. I asked her doctor if it was possible that since there was such a long time between movements if she might be absorbing her medication differently than someone who didn't have the operation. He said that he didn't know, but that he would look into it. I said that I'd look as well and then forward anything I found to him.



posted on Nov, 30 2006 @ 03:54 PM
link   
Icarus: Fortunately, I'm not a leopard, tiger, or zebra


JIMC: I'm terribly sorry for your mother's troubles. Regarding the bowel movement/medication problem, I would imagine it would be unlikely, but still within the realm of possibility, that this problem would lead to different absorption of the medications. I say this because chemical absoprtion is often not in pace with waste expulsion by the body.

However, as mentioned before, there's no real way to tell base solely on messages posted online. I would follow-up with your doctor. If he seems to be dragging his feet, as many private care doctors do, be persistant. He will eventually give you an answer or at least refer you to someone who can.

Best of luck!
~Mariella



posted on Nov, 30 2006 @ 04:04 PM
link   
Thanks for the help. We have found out what the problem is and I no longer need this information. If a Mod wants to close or delete this thread please do so.



posted on Nov, 30 2006 @ 04:04 PM
link   


Fortunately, I'm not a leopard, tiger, or zebra

Even more fortunately, for both of us probably, you're not my doctor. You are fun to banter with, though.

Thanks again for helping JIMC5499, it sounds like his mom really needs it. Its mighty neighborly of you.

JIMC5499, I will be praying for relief from suffering and return to good health for your mom during my participation in church prayer ministry tonight, if that is ok with you.



posted on Nov, 30 2006 @ 04:32 PM
link   

Even more fortunately, for both of us probably, you're not my doctor. You are fun to banter with, though.


*shrug* I'm more concerned with the fact that a great deal of my patients survive and have a good quality of living than with the fact that I can be a bit impersonal when patients try my patience (pardon the pun). No one is perfect, but I'd prefer a fault in personability over a fault in medical ability, especially considering my profession.

~Mariella



posted on Nov, 30 2006 @ 04:53 PM
link   


No one is perfect, but I'd prefer a fault in personability over a fault in medical ability, especially considering my profession.

Me too. I'm sure you are very conscientious, and good at what you do. For all the back and forth between us, I really do respect your opinion. That is why I recommended JIMC5499 U2U you in my first post to this thread.

The bedside manner thing was just a joke between you and me and everything holy.



posted on Nov, 30 2006 @ 07:09 PM
link   

Me too. I'm sure you are very conscientious, and good at what you do. For all the back and forth between us, I really do respect your opinion. That is why I recommended JIMC5499 U2U you in my first post to this thread.


I certainly appreciate this. You are definitely not one of the very few who are on my bad side. That's reserved for a special two or three members here, hehe.


The bedside manner thing was just a joke between you and me and everything holy.


Yeah yeah, =P



new topics

top topics



 
0

log in

join